MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752417
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that cuts per minute (cpm) did not increase (cutting issue) during calibration for surgery.No issue with aspiration was reported.The procedure type was unknown.The procedure was completed on same day, but it was unknown how the surgery was completed.There was no patient contact with the suspect product.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.2, h.3, h.6.And h.11.The returned probe was visually inspected and no obvious defects were observed.A console representing the current software version was used to test the product.The radio frequency identification (rfid) connectors were connected to the console and there was no response from the light emitting diode (led) rings.The probe will continue to function if the rfid is not read at the console, however, only at a reduced capacity.A block reader was then used to interrogate the rfid's programmed information, and the rfid's contained no written data.As a result, the probe did not display the correct cut rate.This failure mode is consistent with operator error or a material-handling lapse during the rfid programming and verification steps.All 0's in the written data suggests that this probe unit bypassed the intended programming step during final assembly.The rfid data error is directly related to the customer experience.The investigation conducted a non-conformance review of the reported lot number.No deviation were identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.The investigation determined that the most probable root cause of the reported issue was a lapse in the rfid programming process during final assembly.The returned probe¿s rfid contained only default values (all zeros), which is the pre-programmed state supplied by the vendor.Because this default state is overwritten during the required programming step at the tester station, the presence of all zeros confirms that the rfid was not programmed.As a result, the console could not read the required data, leading directly to the customer¿s experience.No further investigative or manufacturing actions are warranted at this time, based on our current tracking, there are no adverse trends for this reported complaint and lot.In-process controls are in place to ensure that all rfids are correctly programmed and screened for non-conformance during assembly.Each rfid undergoes verification to confirm successful data programming, and any unit that does not meet the required criteria is automatically rejected and removed from production.To mitigate the potential for operator error identified in events of this nature, operators are trained on proper rfid programming and verification steps, complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24951690
Report Number1644019-2026-02204
Device Sequence Number15925426
Product Code LRO
UDI-Device Identifier00380657524174
UDI-Public(01)00380657524174(17)270531(11)250610(10)17F77X
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752417
Device Lot Number17F77X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown